Algorithmica

, Volume 16, Issue 4, pp 392–401

A mildly exponential approximation algorithm for the permanent

  • M. Jerrum
  • U. Vazirani
Article

DOI: 10.1007/BF01940871

Cite this article as:
Jerrum, M. & Vazirani, U. Algorithmica (1996) 16: 392. doi:10.1007/BF01940871

Abstract

A new approximation algorithm for the permanent of ann ×n 0,1-matrix is presented. The algorithm is shown to have worst-case time complexity exp(O(n1/2 log2n)). Asymptotically, this represents a considerable improvement over the best existing algorithm, which has worst-case time complexity exp(Θ(n)).

Key words

Approximation algorithms Combinatorial enumeration Perfect matchings Permanent Rapidly mixing Markov chains 

Copyright information

© Springer-Verlag New York Inc 1996

Authors and Affiliations

  • M. Jerrum
    • 1
  • U. Vazirani
    • 2
  1. 1.Department of Computer ScienceUniversity of EdinburghEdinburghScotland
  2. 2.Department of Computer ScienceUniversity of CaliforniaBerkeleyUSA

Personalised recommendations